Texas, 2006Flash Flood and Hail in Texas, July 5, 2006
July 5, 2006 · NWS FWD · 3 events in 2 counties and zones
1 thunderstorm wind, 1 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 5, 2:29 PM CST, 56 minutes earlier.
Area forecast discussion, Jul 5, 2:29 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
329 PM CDT WED JUL 5 2006
.DISCUSSION...
THE WARM CORE UPPER LOW THAT HAS AFFECTED THE WEATHER ACROSS NORTH
TEXAS SINCE LAST WEEKEND REMAINS NEARLY STATIONARY ACROSS THE
SOUTHEASTERN PORTION OF THE FORECAST AREA. DEEP/MOIST CONVECTION
DEVELOPED EARLIER THIS AFTERNOON...IN RESPONSE TO STRONG FORCING FOR
LARGE SCALE ASCENT BENEATH PLUME OF STEEPER LAPSE RATES IN THE
MID-LEVELS. THIS ACTIVITY WILL BE CLOSELY CONNECTED TO THE DIURNAL
TEMPERATURE CYCLE...WITH MOST CELLS DISSIPATING QUICKLY AFTER DUSK.
LOW-LEVEL FLOW HAS BACKED TO NORTHEAST ACROSS THE NORTHERN HALF OF
THE FORECAST AREA...IN RESPONSE TO A GRADUAL SOUTHWARD DRIFT OF THE
UPPER SYSTEM. HOWEVER...THE TRUE BACKDOOR COLD FRONT REMAINS ACROSS
CENTRAL OKLAHOMA...AND IS PROGGED TO SLOWLY MOVE ACROSS THE RED
RIVER OVERNIGHT. WILL UNDERCUT MOS MINIMUM TEMPERATURES TONIGHT
ACROSS THE NORTH...WITH A DRIER AIRMASS EXPECTED TO FILTER INTO THE
REGION. FURTHERMORE...WILL MAINTAIN HIGHEST POPS ACROSS THE
SOUTHERN COUNTIES WHERE STRONGEST/DEEPEST UPWARD VERTICAL MOTION AND
RICHEST MOISTURE WILL BE LOCATED.
MODELS SUGGEST UPPER RIDGING WILL BEGIN TO AMPLIFY ACROSS THE
CENTRAL PLAINS ON THURSDAY...FORCING WARM CORE UPPER LOW TO THE
SOUTH...AND ALLOWING SURFACE HIGH TO STRENGTHEN OVER THE UPPER
MIDWEST. THIS WILL RESULT IN A MUCH DRIER LOW-LEVEL AIRMASS TO
MIXING INTO THE AREA FROM THE NORTHEAST. DESPITE STRENGTH OF UPPER
RIDGE...WEAK COLD ADVECTION IN THE BOUNDARY LAYER AND UPSLOPE
COMPONENT TO LOW-LEVEL FLOW WILL LIMIT WARMING...AND WILL STAY CLOSE
TO MOS TEMPERATURES CLUSTERED AROUND 90 F. CLEAR SKIES...LIGHT
WINDS AND UNSEASONABLY LOW DEWPOINTS WILL ALLOW FOR VERY PLEASANT
EVENING/OVERNIGHT TEMPERATURES...ESPECIALLY ALONG THE RED RIVER AND
ACROSS THE NORTHEASTERN ZONES. THE DRY AIRMASS WILL BE
SHORT-LIVED...WITH LOW-LEVEL MOISTURE PROGGED TO SURGE NORTHWARD ON
SATURDAY...AS MID-LEVEL HEIGHT FALLS SPREAD ACROSS THE CENTRAL
ROCKY MOUNTAINS. THE MAGNITUDE OF RIDGING ALOFT WILL CONTINUE TO
GREATLY LIMIT THE POTENTIAL FOR CONVECTION ALONG RESIDUAL
FRONTAL/SEABREEZE BOUNDARY THROUGH THE END OF THE SHORT TERM...AND
WILL MAINTAIN A DRY FORECAST THROUGH SATURDAY NIGHT.
BY SUNDAY...IT APPEARS THAT THE UPPER RIDGE WILL WEAKEN SUFFICIENTLY
TO ALLOW ANY CONVECTION DEVELOPING ACROSS SOUTHEAST TEXAS TO MOVE
NORTHWARD INTO THE AREA. WILL MAINTAIN INHERITED SLIGHT CHANCE POPS
ACROSS THE EASTERN/SOUTHEASTERN COUNTIES FOR THIS REASON...WITH THE
SCENARIO LIKELY REPEATED ON MONDAY-WEDNESDAY AFTERNOONS. A MUCH
MORE UNCERTAIN CHANCE FOR PRECIPITATION WAS LEFT IN THE FORECAST
ACROSS THE RED RIVER ZONES...FOR DISSIPATING NOCTURNAL CONVECTIVE
SYSTEMS THAT MAY APPROACH THE RED RIVER. GIVEN THAT THE GFSLR/ECMWF
ARE IN DECENT AGREEMENT ON THIS PATTERN...WILL CONTINUE WITH
ISOLATED POPS AT THIS TIME...WITH A SLOW WARMING TREND EXPECTED
THROUGH NEXT WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 70 91 66 91 / 10 0 0 0
WACO, TX 73 90 71 90 / 20 0 0 0
PARIS, TX 67 88 62 88 / 10 0 0 0
DENTON, TX 67 91 63 91 / 10 0 0 0
MCKINNEY, TX 67 90 63 90 / 10 0 0 0
DALLAS, TX 70 91 67 91 / 10 0 0 0
TERRELL, TX 70 90 65 90 / 20 0 0 0
CORSICANA, TX 72 90 69 90 / 20 0 0 0
TEMPLE, TX 73 90 71 90 / 30 10 0 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
65/DD
Hazardous weather outlook, Jul 5, 2:42 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT WED JUL 5 2006
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062045-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
342 PM CDT WED JUL 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS OVER NORTH TEXAS TONIGHT. THESE
STORMS WILL PRODUCE DEADLY CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
RAINS...GUSTY WINDS TO 50 MPH AND POSSIBLY SMALL HAIL. RAINFALL
AMOUNTS WILL RANGE BETWEEN ONE HALF AND ONE INCH...WITH ISOLATED
TWO INCH AMOUNTS POSSIBLE. LOCALIZED FLASH FLOODING...ESPECIALLY
IN FLOOD PRONE AND URBAN AREAS IS POSSIBLE IN THE HEAVIER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHERN PORTIONS
OF NORTH TEXAS THURSDAY THROUGH MONDAY. THERE IS ALSO A SLIGHT
CHANCE OF THUNDERSTORMS ALONG THE RED RIVER SUNDAY. THE MAIN
THREATS FROM THESE STORMS WILL CONTINUE TO BE LIGHTNING AND
LOCALIZED HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING IN THE
AREAS OF HEAVY RAIN.
In the hours before
Special weather statement, Jul 5, 2:58 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
358 PM CDT WED JUL 5 2006
TXZ102-103-118-119-052130-
DALLAS-DENTON-TARRANT-WISE-
358 PM CDT WED JUL 5 2006
...SIGNIFICANT WEATHER UPDATE...
AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORM ALONG THE DENTON TARRANT...AND COLLIN
DALLAS COUNTY LINES...COPPELL AND LAKE GRAPEVINE...AND IN THE
ALLIANCE AIRPORT...JUSTIN AREA...AND OVER SOUTHEAST WISE
COUNTY...MOVING SOUTHWEST AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE
ARGYLE...ARLINGTON...BARTONVILLE...BEDFORD...BENBROOK...BLUE
MOUND...BOYD...CARROLLTON...COLLEYVILLE...COPPELL...COPPER
CANYON...CORRAL CITY...DOUBLE OAK...EAGLE MOUNTAIN
LAKE...EDGECLIFF...EULESS...EVERMAN...FARMERS BRANCH...FLOWER
MOUND...FOREST HILL...FORT WORTH...GRAPEVINE...HALTOM
CITY...HASLET...HEBRON...HICKORY CREEK...HIGHLAND
VILLAGE...HURST...IRVING...JUSTIN...KELLER...KENNEDALE...LAKE
DALLAS...LAKE WORTH...LAKESIDE...LEWISVILLE...NORTH RICHLAND
HILLS...NORTHLAKE...PANTEGO...RICHLAND HILLS...RIVER
OAKS...ROANOKE...SAGINAW...SANSOM PARK...SOUTHLAKE...THE
COLONY...TROPHY CLUB...WATAUGA...WESTWORTH...WHITE SETTLEMENT AND
LAKE LEWISVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS AS
THEY MOVE THROUGH THE WESTERN METROPLEX.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Event by event
1 thunderstorm wind, 1 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Tarrant
- When
- July 5, 3:25 PM CST to 3:46 PM CST
- Where
- Tarrant County, Countywide
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.767, -97.300
Thunderstorm winds blew down trees and large limbs in Watauga, Arlington, and Dalworthington Gardens. A front window at a convenience store south of Fort Worth was blown in as well, and two sections of fence were blown down just east of Lake Arlington.
Flash Flood, Tarrant
- When
- July 5, 4:00 PM CST to 5:30 PM CST
- Where
- Tarrant County, Countywide
- Reported by
- NEWSPAPER
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Flash flooding was reported at several intersections in Watauga, along Mid-Cities Boulevard in North Richland Hills, and at Highway 114 and Dove Road in Southlake.
Hail, Hamilton
- When
- July 5, 6:04 PM CST
- Where
- Hamilton County, Hamilton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.700, -98.117
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Washington, July 5, 2006$27 million · 1.25 in hail · 14 events
- Hail in Washington, July 5, 2006$5.9 million · 1 in hail · 1 event
- Flash Flood in Colorado, July 5, 2006$2.0 million · 1 event
- Flash Flooding in Texas, July 5, 2006$1.5 million · 3 events
- Damaging Wind in Arizona, July 5, 2006$350,000 · 70 kt wind · 1 event
- Flash Flooding and Damaging Wind in Maryland, July 5 to 6, 2006$100,000 · 50 kt wind · 8 events
- Flash Flood in Kentucky, July 5, 2006$100,000 · 1 event
- Damaging Wind in Arizona, July 5, 2006$23,000 · 68 kt wind · 1 event
- Flash Flooding and Damaging Winds in Virginia, July 5, 2006$6,000 · 50 kt wind · 12 events
- Lightning Strike in Idaho, July 5, 2006$15,000 · 1 event
- Lightning Strike in New York, July 5, 20061 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, July 5, 20065 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526776, 5526778, 5526777.